Oregon, 2007

Frost and Freeze in Oregon, September 24, 2007

September 24, 2007 · NWS MFR · 3 events in 3 counties and zones

A Freeze Warning was issued for Oregon zones ORZ029/030/031 at 23/0314 PDT, effective from 24/0200 until 24/0900 PDT. Reported low temperatures ranged from 15 to 33 degrees in the warning area, so the warning verified well.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A Freeze Warning was issued for Oregon zones ORZ029/030/031 at 23/0314 PDT, effective from 24/0200 until 24/0900 PDT. Reported low temperatures ranged from 15 to 33 degrees in the warning area, so the warning verified well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Sep 24, 1:13 AM PST, 47 minutes earlier.

Area forecast discussion, Sep 24, 1:13 AM PST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
213 AM PDT MON SEP 24 2007

.DISCUSSION...
OFF SHORE FLOW TODAY WILL WEAKEN TONIGHT AS A DRY FRONT
MOVES INTO THE COAST WHICH WILL DO LITTLE OTHER THAN BRING
SOME MARINE CLOUDS INTO THE UMPQUA BASIN TUESDAY.

WEDNESDAY WEAK OFF SHORE FLOW REDEVELOPS AS HEIGHT RISE
BRIEFLY TO 582. THURSDAY A COLD FRONT BRINGS LIGHT RAIN
TO MAINLY THE COAST THEN TO MOST OF SOUTHWEST OREGON
FRIDAY.

THE RIDGE BUILDS SATURDAY BUT ANOTHER SYSTEM COULD BRING
RAIN SUNDAY TO SOUTHWEST OREGON.

&&

.AVIATION...VFR ACROSS THE ENTIRE REGION DUE TO DEVELOPING OFF
SHORE FLOW. THE ONLY EXCEPTION WOULD BE ISOLATED MVFR AT THE
COAST IN THE EARLY MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HARD FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR ORZ029-
     ORZ030-ORZ031.
     FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORZ024-ORZ025-
     ORZ026.

CA...HARD FREEZE WARNING UNTIL 9 AM PDT THIS MORNING FOR CAZ084-
     CAZ085.
     FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR CAZ080-CAZ081-
     CAZ082.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM
PDT WEDNESDAY FOR
     PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT
     WEDNESDAY FOR PZZ356-PZZ376.

11/11/99
Hazardous weather outlook, Sep 23, 1:07 PM PST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
107 PM PST SUN SEP 23 2007

CAZ084-085-ORZ029>031-241600-
CENTRAL AND EASTERN LAKE COUNTY-KLAMATH BASIN-MODOC COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
107 PM PST SUN SEP 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM. CLEAR SKIES
AND LIGHT WINDS WILL BRING FREEZING OR NEAR FREEZING LOW TEMPERATURES
TO MANY VALLEY LOCATIONS TONIGHT. FOR MORE INFORMATION PLEASE REFER
TO THE NON-PRECIPITATION WEATHER STATEMENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080>082-ORZ024-026-241600-
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
107 PM PST SUN SEP 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT
MONDAY. WITH CLEAR SKIES AND LIGHT WINDS...MANY
AREAS EAST OF THE CASCADE DIVIDE WILL EXPERIENCE LOW TEMPERATURES IN
THE MID 20S OVER NIGHT.FOR MORE INFORMATION PLEASE REFER
TO THE NON-PRECIPITATION WEATHER STATEMENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 frost/freeze. Local standard time, as filed.

Frost/Freeze, Klamath Basin

When
September 24, 2:00 AM PST to 9:00 AM PST
Where
Klamath Basin forecast zone
Reported by
Official NWS Observations
Coordinates
42.686, -121.650 (the zone’s center; the record gives no point)

Frost/Freeze, Northern & Eastern Klamath County & Western Lake County

When
September 24, 2:00 AM PST to 9:00 AM PST
Where
Northern & Eastern Klamath County & Western Lake County forecast zone
Reported by
Official NWS Observations
Coordinates
42.740, -121.018 (the zone’s center; the record gives no point)

Frost/Freeze, Central & Eastern Lake County

When
September 24, 2:00 AM PST to 9:00 AM PST
Where
Central & Eastern Lake County forecast zone
Reported by
Official NWS Observations
Coordinates
42.793, -120.387 (the zone’s center; the record gives no point)

What these are

Frost/Freeze
Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51153, 51154, 51155.